Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 26, NWS Raleigh, NC

March 12, 20149 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Mar 12, 2014, 5:53 PM EDT for 9 counties in North Carolina. It was in force for 52 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 12, 2014, 5:53 PM EDT (21:53 UTC)
Expired
Mar 12, 2014, 6:45 PM EDT
In force
52 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Alamance County, NC, Chatham County, NC, Davidson County, NC, Durham County, NC, Granville County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Vance County, NC

The radar

The Raleigh/Durham radar (KRAX), 73 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 12, 6:16 PM EDTTSTM WND DMG4 E Ulah, NCTREE BLOWN DOWN ALONG ZOO PARKWAY. TIME ESTIMATED.
Mar 12, 6:20 PM EDTTSTM WND DMG3 Nnw Roxboro, NCPOWER LINES BLOWN DOWN AT COUNTRY CLUB ROAD AND CHUB LAKE ROAD.
Mar 12, 6:27 PM EDTTSTM WND GST 48Chapel Hill Apt, NC42 KNOT PEAK WIND GUST AT CHAPEL HILL AIRPORT
Mar 12, 6:30 PM EDTTSTM WND DMG2 Ene Chapel Hill, NC*** 1 FATAL *** TREE FELL ON A CAR ALONG ROPER LANE. EMS RESPONDING. TIME ESTIMATED.
Mar 12, 6:39 PM EDTTSTM WND DMG3 W Parkwood, NCTREES BLOWN DOWN ALONG HIGHWAY 751.
Mar 12, 6:40 PM EDTTSTM WND DMG2 Nw Parkwood, NCSEVERAL POWER LINES BLOWN DOWN AND 3 OR 4 POWER POLES BENT AT NEAR A 20 DEGREE ANGLE ALONG MASSEY CHAPEL ROAD JUST EAST OF FAYETTEVILLE ROAD.
Mar 12, 6:40 PM EDTTSTM WND DMGParkwood, NCONE TREE BLOWN DOWN ALONG REVERE ROAD.
Mar 12, 6:50 PM EDTTSTM WND DMG5 Sw Parkwood, NCONE TREE BLOWN DOWN ALONG HIGHWAY 751 TOWARD THE DURHAM COUNTY LINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 12, 4:58 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2014-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2014-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1563 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
-85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

071 
WUUS52 KRAH 122153
SVRRAH
NCC001-037-057-063-077-135-145-151-181-122245-
/O.NEW.KRAH.SV.W.0026.140312T2153Z-140312T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
553 PM EDT WED MAR 12 2014

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA...
  RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHWESTERN VANCE COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHEASTERN ALAMANCE COUNTY IN CENTRAL NORTH CAROLINA...
  CHATHAM COUNTY IN CENTRAL NORTH CAROLINA...
  DURHAM COUNTY IN CENTRAL NORTH CAROLINA...
  ORANGE COUNTY IN CENTRAL NORTH CAROLINA...
  EASTERN DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA...
  PERSON COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 645 PM EDT

* AT 552 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE 
  THUNDERSTORMS WITH A HISTORY OF PRODUCING DAMAGING WIND GUSTS OF 
  55 TO 65 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING 
  FROM JUST WEST OF ROXBORO TO NEAR ELDORADO...AND MOVING EAST AT 55 
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  DURHAM...CHAPEL HILL...ASHEBORO...OXFORD...ROXBORO...SILER CITY...
  HILLSBOROUGH...CREEDMOOR...RANDLEMAN...PITTSBORO...THOMASVILLE...
  CARRBORO...MEBANE...BUTNER...GOLDSTON...SEAGROVE...ROUGEMONT...
  WOODLAWN...CONCORD AND ARCHDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE 
UNTIL THIS LINE OF STORMS HAS PASSED. STAY AWAY FROM WINDOWS. FLYING 
DEBRIS GENERATED BY DAMAGING WINDS CAN BE DEADLY.

&&

LAT...LON 3654 7847 3602 7855 3608 7869 3607 7875
      3597 7871 3587 7890 3563 7907 3552 7935
      3551 8010 3596 8006 3592 8005 3590 7955
      3584 7954 3585 7928 3624 7928 3624 7915
      3654 7913
TIME...MOT...LOC 2152Z 270DEG 50KT 3639 7902 3552 7998 
$$

VINCENT
2 follow-up statements
392 
WWUS52 KRAH 122220
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
620 PM EDT WED MAR 12 2014

NCC057-122224-
/O.CAN.KRAH.SV.W.0026.000000T0000Z-140312T2245Z/
DAVIDSON NC-
620 PM EDT WED MAR 12 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DAVIDSON COUNTY IS
CANCELLED...

THE LINE OF STORMS THAT PROMPTED THE WARNING HAS MOVED EAST OF 
DAVIDSON COUNTY...THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3654 7847 3602 7855 3608 7869 3607 7875
      3597 7871 3587 7890 3563 7907 3563 7914
      3552 7935 3551 8006 3574 8005 3591 7977
      3590 7955 3584 7954 3585 7928 3624 7928
      3624 7915 3654 7913
TIME...MOT...LOC 2214Z 270DEG 46KT 3625 7906 3608 7912 3582 7946 3574
7971 3551 8006

$$

NCC001-037-063-077-135-145-151-181-122245-
/O.CON.KRAH.SV.W.0026.000000T0000Z-140312T2245Z/
GRANVILLE NC-RANDOLPH NC-VANCE NC-ALAMANCE NC-CHATHAM NC-DURHAM NC-
ORANGE NC-PERSON NC-
620 PM EDT WED MAR 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR GRANVILLE...RANDOLPH...NORTHWESTERN VANCE...SOUTHEASTERN
ALAMANCE...CHATHAM...DURHAM...ORANGE AND PERSON COUNTIES...
 
AT 614 PM EDT...DOPPLER RADAR...TRAINED SPOTTERS AND NATIONAL 
WEATHER SERVICE OBSERVATION SITES INDICATED A LINE OF SEVERE 
THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS OF 50 TO 60 MPH. THESE 
STORMS WERE LOCATED ALONG A LINE EXTENDING NORTHEAST FROM SEAGROVE 
TO CHAPEL HILL...TO HILLSBOROUGH...MOVING EAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...DURHAM...CHAPEL 
HILL...ASHEBORO...OXFORD...ROXBORO...SILER CITY... HILLSBOROUGH... 
CREEDMOOR...RANDLEMAN...PITTSBORO...CARRBORO... MEBANE...BUTNER... 
GOLDSTON...SEAGROVE...ROUGEMONT...WOODLAWN... CONCORD...LIBERTY AND 
RAMSEUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING SCATTERED WIND DAMAGE AND 
GUSTS AS HIGH AS 65 MPH. SEEK SHELTER IMMEDIATELY INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS.
 
&&

LAT...LON 3654 7847 3602 7855 3608 7869 3607 7875
      3597 7871 3587 7890 3563 7907 3563 7914
      3552 7935 3551 8006 3574 8005 3591 7977
      3590 7955 3584 7954 3585 7928 3624 7928
      3624 7915 3654 7913
TIME...MOT...LOC 2214Z 270DEG 46KT 3625 7906 3608 7912 3582 7946 3574
7971 3551 8006

$$

VINCENT
515 
WWUS52 KRAH 122242
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
642 PM EDT WED MAR 12 2014

NCC001-037-063-077-135-145-151-181-122249-
/O.EXP.KRAH.SV.W.0026.000000T0000Z-140312T2245Z/
GRANVILLE NC-RANDOLPH NC-VANCE NC-ALAMANCE NC-CHATHAM NC-DURHAM NC-
ORANGE NC-PERSON NC-
642 PM EDT WED MAR 12 2014

...THE SEVERE THUNDERSTORM WARNING FOR GRANVILLE...RANDOLPH...
NORTHWESTERN VANCE...SOUTHEASTERN ALAMANCE...CHATHAM...DURHAM...
ORANGE AND PERSON COUNTIES WILL EXPIRE AT 645 PM EDT...

ALTHOUGH THIS PARTICULAR SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 
645 PM...A SEPARATE SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT 
UNTIL 730 PM FOR CHATHAM...DURHAM...GRANVILLE...AND VANCE COUNTIES.

LAT...LON 3654 7847 3602 7855 3608 7869 3607 7875
      3597 7871 3587 7890 3563 7907 3563 7914
      3552 7935 3551 8006 3574 8005 3591 7977
      3590 7955 3584 7954 3585 7928 3624 7928
      3624 7915 3654 7913
TIME...MOT...LOC 2239Z 270DEG 50KT 3625 7906 3608 7912 3582 7946 3574
7971 3551 8006

$$

VINCENT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 3:20 PM EDT, 2 hours 33 minutes earlier.

Area forecast discussion, Mar 12, 3:20 PM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
320 PM EDT WED MAR 12 2014

.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS CENTRAL NC THIS EVENING. HIGH
PRESSURE WILL BUILD INTO THE AREA FOR THE REMAINDER OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 240 PM WEDNESDAY...

 A WIND ADVISORY IS IN EFFECT FOR ALL OF CENTRAL NC THROUGH
MIDNIGHT ...

A STRONG COLD FRONT ATTENDANT TO A DEEP 987MB LOW OVER WESTERN PA
IS CURRENTLY CROSSING THE MOUNTAINS...WITH A VERY THIN LINE OF
CONVECTION EXTENDING ALONG THE FRONT INTO FAR SOUTHWESTERN NC.
SPC MESOANALYSIS SHOWS AROUND 200-250 J/KG OF SBCAPE BUT WITH
ABOUT 100 J/KG OF LINGERING CINH. A NARROW CORRIDOR OF CLEARING
IMMEDIATELY AHEAD OF THE FRONT WILL HELP TO ERODE THE CINH...SO WE
STILL EXPECT A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS TO CROSS
THE AREA BETWEEN 4PM AND 11PM. ANY THUNDERSTORMS SHOULD BE
CONFINED TO NEAR THE NC/VA BORDER WHERE MOISTURE AND INSTABILITY
EXTENDED A LITTLE DEEPER VERTICALLY. THE MAIN CONCERN WITH THE
LINE WILL BE DAMAGING WIND...EITHER WITHIN CONVECTION OF IN ITS
WAKE AS INTENSE PRESSURE RISES FILL IN BEHIND THE COLD FRONT.
AHEAD OF THE FRONT...CLOUDS HAVE HELPED TO LIMIT WIND GUSTS TO
30-35MPH AT BEST...BUT UPSTREAM OBS STILL SUGGEST 40-45MPH WINDS
WILL BE POSSIBLE THIS EVENING AS THE FRONT SWEEPS ACROSS THE AREA.

AFTER MIDNIGHT..WINDS WILL BEGIN TO SLOWLY WEAKEN...THOUGH GUSTS
TO 25MPH WILL STILL BE POSSIBLE WELL ON INTO THURSDAY MORNING.
MOST ALL GUIDANCE CAME IN A COUPLE DEGREES WARMER WITH OVERNIGHT
LOWS...AND ITS POSSIBLE THAT THE COLDEST AIR MAY BE INITIALLY
BLOCKED BY THE MOUNTAINS. WILL NUDGE LOWS UP A DEGREE OR
TWO...28-35 WEST TO EAST.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 200 PM WEDNESDAY...

FOR THU/THU NIGHT: PRIMARY CONCERNS REMAIN THE RISK OF ADVERSE FIRE
WEATHER CONDITIONS THU AND SHARPLY COLDER TEMPS THU NIGHT. THE MID
LEVEL TROUGH AXIS IS EXPECTED TO SHIFT OFF THE COAST THU MORNING...
PROPELLED BY A STRONG VORTICITY MAX WHICH DIVES ACROSS SW NC AND SC
DURING THE DAY. THE COLD FRONT WILL HAVE MOVED WELL OFF THE COAST
BUT THE PRESSURE GRADIENT BETWEEN THE INTENSE SURFACE LOW OVER NOVA
SCOTIA AND THE INCOMING HIGH CENTERED OVER LA WILL REMAIN TIGHT AND
SUPPORTIVE OF BRISK LOW LEVEL WINDS WITHIN THE MIXED LAYER...
PARTICULARLY THROUGH THE FIRST HALF OF THE DAY... WITH SUSTAINED
WINDS 15-25 MPH AND GUSTS UP TO 30-35 MPH. DEW POINTS ARE STILL
EXPECTED TO BOTTOM OUT IN THE SINGLE DIGITS OR PERHAPS EVEN BELOW
ZERO THU AFTERNOON... YIELDING VERY LOW RH VALUES. FORTUNATELY THE
WINDS SHOULD BE SLOWLY DECREASING BY THE TIME WE REACH THESE VERY
LOW RH VALUES... AND TEMPS WILL BE CHILLY... HOWEVER GIVEN THE
FAIRLY LOW FINE FUEL MOISTURE OF JUST 5-6% AND THE LACK OF A LOT OF
WETTING RAIN TODAY/THIS EVENING... THESE FORECAST PARAMETERS STILL
BRING ABOUT CONCERNS FOR ADVERSE FIRE BEHAVIOR. AFTER COORDINATION
WITH THE NC FOREST SERVICE... WILL ISSUE A FIRE WEATHER WATCH FOR
THU. IF WE CONTINUE TO EXPECT STRONG WIND GUSTS AND LOW RH... THIS
WOULD BE UPGRADED TO A RED FLAG WARNING OVERNIGHT. MODELS ARE
PROJECTING MORNING THICKNESSES AROUND 50 M BELOW NORMAL... AND
FORECAST MAXES IN THE 42-48 RANGE LOOK VERY REASONABLE DESPITE
PLENTY OF SUNSHINE. GUIDANCE SUGGESTS THU NIGHT LOWS IN THE MID
20S... ROUGHLY 15 DEGREES BELOW NORMAL WITH CLEAR SKIES AND NEARLY
CALM WINDS AS SURFACE HIGH PRESSURE CROSSES THE REGION. SUCH TEMPS
COULD POSE A THREAT TO ANY NEWLY BUDDING VEGETATION. AS THE VAST
MAJORITY OF SIGNIFICANT SPRING AGRICULTURE OPERATIONS HAS NOT YET
BEGUN... WILL NOT ISSUE A FREEZE WARNING AT THIS TIME AS IT IS
CLIMATOLOGICALLY TOO EARLY TO BE CONCERNED ABOUT WIDESPREAD
AGRICULTURE LOSSES. BUT WE WILL SPREAD THE WORD VIA HAZARDOUS
WEATHER OUTLOOK AND SPECIAL WEATHER STATEMENTS REGARDING THIS COLD
SPELL.

FOR FRI/FRI NIGHT: WITH A FLATTENING MID LEVEL FLOW... THE SURFACE
HIGH WILL SHIFT QUICKLY OFF THE COAST FRI MORNING... BRINGING ABOUT
A SOUTHWESTERLY RETURN FLOW AND MODERATION IN SURFACE AIR MASS.
MODELS SHOW ABOUT AN 18-20 DEG C RISE IN 850 MB TEMPS FROM THU
MORNING TO FRI AFTERNOON (ALTHOUGH NOT ALL OF THIS WILL BE REALIZED
NEAR THE GROUND). EXPECT ANOTHER DAY OF PLENTIFUL SUNSHINE...
ALTHOUGH AN APPROACHING WEAK MID LEVEL SHEAR AXIS WILL LIKELY CAUSE
INCREASING HIGH CLOUDS LATE IN THE DAY... THICKENING AND LOWERING
INTO THE NIGHT AS A STRONG NRN STREAM SHORTWAVE TROUGH SWINGS ACROSS
THE LOWER GREAT LAKES/ST LAWRENCE VALLEY. THICKNESSES START OUT 25-
30 M BELOW NORMAL BUT RISE STEADILY... INDICATING HIGHS OF 55-60.
SURFACE RIDGING WILL CONTINUE TO EXTEND FROM OFFSHORE ACROSS THE
SOUTHEAST STATES OVERNIGHT SO EXPECT DECOUPLING FROM THE INCREASING
925-850 MB WSW WINDS (TO 30-40 KTS)... BUT THE MID CLOUDS SHOULD
HELP KEEP TEMPS UP A BIT... INDICATING LOWS OF 37-41... CLOSE TO
NORMALS FOR THIS TIME OF YEAR.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 310 PM WEDNESDAY...

FOR SAT THROUGH MON: THE AFOREMENTIONED STRONG WAVE CROSSES THE
NORTHEAST STATES SAT... BRINGING A WEAK BACKDOOR FRONT TOWARD NC.
THE GFS/ECMWF/NAM SHOW THIS FRONT WASHING OUT JUST TO OUR NORTH WITH
VERY LITTLE TO NO COOLING IN NC... AND ALL THREE MODELS ARE DRY OVER
OUR AREA... WITH THE GFS AND ESPECIALLY NAM FORECAST SOUNDINGS
INDICATING A DRY SUBCLOUD LAYER UP TO 850 MB. WITH CONSIDERABLE
CLOUDINESS BUT ABOVE-NORMAL THICKNESSES... EXPECT HIGHS CLOSE TO
NORMAL SAT... IN THE LOW-MID 60S. OUR RAIN CHANCES RAMP UP
CONSIDERABLE LATE SAT NIGHT AND PARTICULARLY SUNDAY. THE MID LEVEL
LOW CURRENTLY OVER CA/NV EJECTS EAST ACROSS SRN AZ/NM INTO TX BY
EARLY SAT BUT DAMPENS IN FAVOR OF STRONG NRN STREAM ENERGY --
LOCATED OVER MT/WY SAT MORNING. THIS DIVES SOUTHWARD TOWARD MEXICO
THROUGH SUN NIGHT BUT SETS THE STAGE FOR MORE NRN STREAM ENERGY TO
DIVE INTO THE PLAINS/MIDWEST AND SEND A DEEPENING TROUGH THROUGH THE
GREAT LAKES AND OH VALLEY THROUGH SUN NIGHT. ARCTIC HIGH PRESSURE
ASSOCIATED WITH THIS TROUGH CROSSES THE NRN GREAT LAKES SUN/SUN
NIGHT... WHILE THE SRN PORTION OF THE TROUGH INDUCES CYCLOGENESIS
OVER THE CENTRAL GULF STATES... TIGHTENING UP A WARM FRONTAL ZONE
JUST SOUTH OF NC AND SETTING THE STAGE FOR INCREASED OVERRUNNING AS
AN 850 MB LOW CROSSES TN TOWARD THE WRN CAROLINAS. THE SURFACE LOW
IS EXPECTED TO MOVE FROM AL ACROSS GA/SC AND OFF THE COAST SUN
AFTERNOON/NIGHT... AND WE SHOULD SEE OUR BEST RAIN CHANCES ALONG AND
NORTH/EAST OF THE LOW TRACK... WITH INTENSITY TRENDING DOWNWARD AS
THE LOW MOVES OFF THE COAST BUT COVERAGE STAYING HIGH THROUGH SUNDAY
NIGHT AS THE MID LEVEL TROUGH APPROACHES. WILL RAISE POPS TO LIKELY
SUNDAY THROUGH SUNDAY NIGHT. LOWS SUN MORNING IN THE MID 40S AND
HIGHS SUN IN THE MID-UPPER 50S AS THICKNESSES STAY ABOVE NORMAL. GFS
FORECAST SOUNDINGS AND PARTIAL THICKNESSES FROM BOTH THE GFS AND
ECMWF INDICATE A PERIOD OF SNOW LATE SUNDAY NIGHT INTO MONDAY OVER
THE PIEDMONT/WRN SANDHILLS/NW COASTAL PLAIN AS THE SURFACE LOW EXITS
AND  MID LEVEL TROUGH SWEEPS THROUGH WITH A SATURATED COLUMN ALL AT
OR BELOW FREEZING... A REFLECTION OF THE ARCTIC HIGH TO OUR NORTH.
WILL JUST MENTION A PERIOD OF RAIN OR SNOW EARLY MON MORNING IN THE
NW CWA FOR NOW WITH LOWS CLOSE TO FREEZING AND HIGHS MON ONLY IN THE
LOW-MID 40S.

FOR MON NIGHT THROUGH WED: NOT A GREAT DEAL OF CONFIDENCE BUT
INDICATIONS ARE THAT WE'LL SEE COOL AND DRY WEATHER BEHIND THE
TROUGH MON NIGHT THROUGH TUE AS A PORTION OF THE COOL HIGH SHIFTS
OVERHEAD. CONFIDENCE THEN PLUMMETS WITH MODELS SOLUTIONS DIVERGING
SUBSTANTIALLY AS THE ECMWF TAKES A STRONG NRN STREAM TROUGH QUICKLY
ACROSS THE OH VALLEY AND MIDATLANTIC WED WITH A BREEZY FRONTAL
PASSAGE... WHILE THE GFS REMAINS FLAT AND FAVORS A SRN STREAM TROUGH
STILL WELL BACK OVER THE FOUR CORNERS REGION WED. WITHOUT STRONG
INDICATORS LEANING TOWARD EITHER SOLUTION... WILL KEEP IT DRY OVER
NC FOR THE TIME BEING... WITH TEMPS NEAR CLIMATOLOGY. -GIH

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
AS OF 145 PM WEDNESDAY...

IFR CEILINGS AT KGSO/KINT AND MVFR ELSEWHERE WILL SCATTER OUT THIS
AFTERNOON BEFORE A VERY STRONG COLD FRONT SWEEPS ACROSS THE AREA
BETWEEN 21Z AND 03Z.  AHEAD OF THE FRONT..WINDS ARE FROM THE
SOUTHWEST IN THE 15-20KT RANGE...GUSTING TO NEAR 30KT FROM KFAY TO
KRWI.  A LINE OF SHOWERS AND STORMS WILL ACCOMPANY THE COLD
FRONT...WITH A STRONG WIND SHIFT TO NORTHWESTERLY AND THE POTENTIAL
FOR GUSTS TO AROUND 40KT. THIS WILL CREATE A STRONG CROSSWIND FOR
AT MOST TERMINALS FOR SEVERAL HOURS THIS EVENING AND OVERNIGHT.

STRONG NORTHWESTERLY WINDS WILL CONTINUE ON THURSDAY...THOUGH
WEAKENING FROM WEST TO EAST DURING THE AFTERNOON.  VFR CONDITIONS
WILL PREVAIL.

LOOKING AHEAD: EXPECT PREDOMINATELY VFR CONDITIONS THROUGH SATURDAY.
THERE IS A SMALL CHANCE OF LOW LEVEL WIND SHEAR LATER FRIDAY NIGHT.
THE NEXT STORM COULD IMPACT THE AREA AS EARLY AS SUNDAY AND INTO
EARLY NEXT WEEK.

&&

.FIRE WEATHER...

AFTER COORDINATION WITH THE NC FOREST SERVICE AND SURROUNDING
OFFICES... WILL ISSUE A FIRE WEATHER WATCH EFFECTIVE THU FROM LATE
MORNING THROUGH THE AFTERNOON. FORESTRY OFFICIALS REPORT DRY FINE
FUELS (DESPITE LAST FRIDAY'S RAINS)... AND THE COMBINATION OF LOW RH
AND STRONG GUSTY WINDS (AS NOTED ABOVE) BRING A CONCERN FOR ADVERSE
FIRE BEHAVIOR. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON
FOR NCZ007>011-021>028-038>043-073>078-083>086-088-089.
WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT
FOR NCZ007>011-021>028-038>043-073>078-083>086-088-089.

&&

SYNOPSIS...SMITH
NEAR TERM...SMITH
SHORT TERM...HARTFIELD
LONG TERM...HARTFIELD
AVIATION...SMITH
Hazardous weather outlook, Mar 12, 5:02 PM EDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
502 PM EDT WED MAR 12 2014

NCZ007>011-021>028-038>043-073>078-132115-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
502 PM EDT WED MAR 12 2014

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...SEVERE THUNDERSTORM WATCH 28 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FIRE WEATHER WATCH.

NCZ083>086-088-089-132115-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
502 PM EDT WED MAR 12 2014

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FIRE WEATHER WATCH.

VINCENT

In the hours before

Local storm report, Mar 12, 5:17 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
517 PM EDT WED MAR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     1 W LEWISVILLE          36.09N  80.43W
03/12/2014                   FORSYTH            NC   911 CALL CENTER

            TREES DOWN NEAR WILLIAMS ROAD AND SHALLOWFORD ROAD.
            TIME ESTIMATED.

&&

EVENT NUMBER RAH1401160

DJF
Local storm report, Mar 12, 5:27 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
527 PM EDT WED MAR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     TSTM WND GST     PIEDMONT TRIAD APT      36.10N  79.94W
03/12/2014  M61 MPH          GUILFORD           NC   ASOS

            61 MPH WIND GUST REPORTED AT GSO AIRPORT.

&&

EVENT NUMBER RAH1401161

ELLIS
Local storm report, Mar 12, 5:38 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
538 PM EDT WED MAR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             1 E JAMESTOWN           36.00N  79.92W
03/12/2014  E0.75 INCH       GUILFORD           NC   TRAINED SPOTTER

&&

EVENT NUMBER RAH1401162

DJF
Local storm report, Mar 12, 5:44 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
544 PM EDT WED MAR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     TSTM WND DMG     3 NNW GREENSBORO        36.11N  79.85W
03/12/2014                   GUILFORD           NC   EMERGENCY MNGR

            TREES AND POWER LINES DOWN ON WESTRIDGE RD AND BRYAN
            BLVD

&&

EVENT NUMBER RAH1401163

ELLIS
Local storm report, Mar 12, 5:51 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
551 PM EDT WED MAR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     TSTM WND DMG     GREENSBORO              36.08N  79.83W
03/12/2014                   GUILFORD           NC   911 CALL CENTER

            REPORTS OF AT LEAST SCATTERED TREES AND POWER LINES
            DOWN ESPECIALLY OVER THE NORTH SIDE OF THE CITY.

&&

EVENT NUMBER RAH1401164

DJF
Local storm report, Mar 12, 5:53 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
553 PM EDT WED MAR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     6 W LINWOOD             35.75N  80.42W
03/12/2014                   DAVIDSON           NC   COUNTY OFFICIAL

            WIRES DOWN ON SOWERS RD

&&

EVENT NUMBER RAH1401165

ELLIS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 4:07 AM EDTWind AdvisoryRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more20 hr
Mar 12, 2:48 PM EDTFire Weather WatchRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more13 hr
Mar 12, 4:04 PM EDTSpecial Weather StatementRAHDavidson, Forsyth56 min
Mar 12, 4:35 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford55 min
Mar 12, 5:13 PM EDTSevere Thunderstorm WarningRAHAlamance, Davidson, Guilford, Randolph62 min
Mar 12, 6:34 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Franklin, Granville, Lee, Moore and 2 more56 min
Mar 12, 7:07 PM EDTSpecial Weather StatementRAHHalifax, Harnett, Johnston, Nash, Warren53 min
Mar 12, 7:56 PM EDTSpecial Weather StatementRAHWayne, Wilson49 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.